Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 24, 2016, 8:51 PM CDT for Goodhue County, Rice County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2016, 8:51 PM CDT (01:51 UTC)
- Expired
- Apr 24, 2016, 9:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Twin Cities, MN
Counties Goodhue County, MN, Rice County, MN
The radar
The Minneapolis radar (KMPX), 56 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WWUS83 KMPX 250151
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 PM CDT SUN APR 24 2016
MNZ070-077-078-250215-
DAKOTA-GOODHUE-RICE-
851 PM CDT SUN APR 24 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DAKOTA...CENTRAL
RICE AND SOUTHWESTERN GOODHUE COUNTIES...
AT 850 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NERSTRAND...OR
11 MILES EAST OF FARIBAULT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FARIBAULT...NORTHFIELD...CANNON FALLS...LONSDALE...PINE ISLAND...ZUMBROTA...
KENYON...WEBSTER...DUNDAS...GOODHUE...STANTON AND WANAMINGO.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 61 AND 74.
LAT...LON 4449 9352 4455 9335 4454 9328 4457 9328
4463 9312 4436 9254 4420 9255 4419 9308
TIME...MOT...LOC 0150Z 199DEG 36KT 4430 9306
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 24, 6:58 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 24, 6:58 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 658 PM CDT SUN APR 24 2016 .UPDATE... ISSUED AT 648 PM CDT SUN APR 24 2016 UPDATED AVIATION DISCUSSION BELOW FOR THE 00Z TAF ISSUANCE. && .SHORT TERM...(TONIGHT) ISSUED AT 348 PM CDT SUN APR 24 2016 A STRONG LOW PRESSURE SYSTEM WAS OVER CENTRAL SOUTH DAKOTA AT MID AFTERNOON. A NEARLY STATIONARY FRONT MEANDERED FROM THE LOW THROUGH WEST CENTRAL MN TO THE SOUTHERN METRO TO SOUTH OF EAU CLAIRE WHILE A COLD FRONT CURVED SOUTH FROM THE LOW THROUGH EASTERN NEBRASKA. SOME SUNSHINE DID OCCUR EARLIER IN THE AFTERNOON ACROSS SOUTHWEST MN THROUGH EASTERN NE AND WESTERN IA. THIS AREA HAS BECOME QUITE UNSTABLE WITH STORM DEVELOPMENT ALREADY IN PROGRESS ACROSS EASTERN NE. VARIOUS CAMS INDICATE FURTHER STRENGTHENING OF THE STORMS IN EASTERN NE WHILE MOVING INTO NW IA AND EVENTUALLY SOUTHWEST AND SOUTH CENTRAL MN THIS EVENING. EFFECTIVE SHEAR IS BEST INTO EARLY THIS EVENING ACROSS OUR FAR WEST CENTRAL AND SOUTHWEST MN COUNTIES. HENCE...A SEVERE STORM OR TWO CAN NOT BE RULED OUT TO THE NORTH AND EAST OF THE CURRENT SEVERE THUNDERSTORM WATCH WHICH ADJOINS OUR SOUTHWEST MN CWA. CAPE BEGINS TO FADE QUICKLY AFTER 02Z ON THE HRRR WITH A DOWNWARD TREND IN STORM INTENSITY EXPECTED. THE STORMS COULD BE GETTING CLOSE TO THE SOUTHWEST METRO AT THAT TIME BUT IN A WEAKENING MODE. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT AS THE LOW SLOWLY APPROACHES SOUTHWEST MN BY DAYBREAK MONDAY. THE SHOWERS AND THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS. PW VALUES WILL PEAK AROUND 1.4 INCHES ACROSS SOUTH CENTRAL MN THIS EVENING WITH VALUES ELSEWHERE IN THE 1.2 TO 1.3 INCH RANGE. THIS IS AT THE TOP OF OUR PW CLIMATOLOGY FOR LATE APRIL. THEREFORE A QUICK INCH OF RAIN IS NOT OUT OF THE QUESTION. QPF GRIDS ARE WIDESPREAD HALF TO ONE INCH. THERE WILL ALSO BE QUITE THE THERMAL CONTRAST ACROSS THE FA OVERNIGHT WITH THE EAST- WEST BOUNDARY ACROSS SOUTHERN MN. LOWS WILL RANGE FROM THE LOWER 40S ACROSS CENTRAL MN TO NEAR 60 AT ALBERT LEA. .LONG TERM...(MONDAY THROUGH SUNDAY) ISSUED AT 348 PM CDT SUN APR 24 2016 AN ACTIVE SOUTHWEST FLOW PATTERN WILL BE IN PLACE THROUGH THE WEEKEND ACROSS THE CENTRAL CONUS. THE RESULT WILL BE A WET AND SOMEWHAT COOL PATTERN OVER THE NEXT 7 DAYS. THE FIRST OF THREE ROBUST UPPER LOWS WILL PASS ACROSS MN AND INTO WISCONSIN TOMORROW. AS MENTIONED IN THE DISCUSSION ABOVE...THUNDER IS EXPECTED TONIGHT OUT AHEAD OF THIS LOW THAT IS ADVANCING ACROSS THE DAKOTAS. TOMORROW THE UPPER LOW WILL PASS ACROSS MN BUT START TO SHEAR OUT AS IT REACHES LAKE SUPERIOR TOMORROW NIGHT. THE SURFACE LOW WILL TRACK JUST TO THE SOUTH FROM ROUGHLY REDWOOD FALLS...TO SOMEWHERE BETWEEN MANKATO AND THE SOUTHERN TWIN CITES METRO...TO AROUND LA CROSSE. THE WARM FRONT ASSOCIATED WITH THIS LOW WILL BISECT THE FORECAST AREA AND ONCE AGAIN YIELD A PRONOUNCED NORTH- SOUTH TEMPERATURE GRADIENT ACROSS MN AND WESTERN WI. THERE WILL ONCE AGAIN BE WIDESPREAD SHOWERS ACROSS THE FORECAST AREA WITH THE POTENTIAL FOR THUNDER ACROSS EASTERN MN AND WESTERN WI WHERE FORECAST SOUNDINGS SHOW 200-800J/KG OF MUCAPE AND ENOUGH VERTICAL WIND SHEAR TO SUPPORT WEAKLY ORGANIZED OR MULTICELL CONVECTION. A STRONG CELL OR TWO CANNOT BE RULED OUT TOMORROW AFTERNOON IN WI...ESPECIALLY GIVEN THE WARM FRONT IN THE VICINITY AND THE ADDED VORTICITY DUE TO THE SURFACE LOW. IT SORT OF HAS THE LOOK OF A LOW- TOPPED NON-SUPERCELL LANDSPOUT DAY. THERE IS ANOTHER DEEP LOW EJECTING OUT OFF THE ROCKIES AND INTO THE PLAINS ON TUESDAY. THE TROUGH WILL DIG IN A LITTLER FARTHER SOUTH AND WRAP MUCH MORE MOISTURE NORTH ACROSS THE PLAINS. THIS IS SETTING THE STAGE FOR SEVERE WEATHER IN STATES TO OUR SOUTH. LOCALLY...WIDESPREAD MODERATE RAIN TO POTENTIALLY HEAVY RAIN AS THE LOW SWINGS EAST/NORTHEAST AND MID-LEVEL FGEN TRANSLATES ACROSS THE AREA. A THIRD TROUGH WILL MAKE ITS WAY INTO THE CENTRAL CONUS THIS WEEKEND AND CONTINUES OUR CHANCE FOR SHOWERS AND STORMS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 648 PM CDT SUN APR 24 2016 SURFACE LOW IN SOUTH DAKOTA WITH A FRONTAL BOUNDARY DRAPED WEST TO EAST ACROSS THE FORECAST AREA. SITES TO THE NORTH OF THAT BOUNDARY ARE SOCKED IN WITH IFR OR EVEN LIFR CIGS AND IT WILL REMAIN THAT WAY ALL NIGHT AND THROUGH AT LEAST PART OF MONDAY. THIS INCLUDES AXN...STC...AND POSSIBLY RNH. MSP IS SITTING ON THE EDGE OF VFR CIGS TO THE SOUTH...AND MVFR/IFR JUST TO THE NORTH. WENT WITH VFR THROUGH ABOUT 04Z...THEN EXPECT THE LOW STRATUS TO SAG SOUTH AND TAKE OVER. RWF IS FAR ENOUGH SOUTH THAT VFR IS POSSIBLE THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS ARE MOVING INTO SOUTHWESTERN MN AND WILL CONTINUE TO MOVE NORTHEAST...BUT WEAKEN WITH TIME. BY THE TIME THEY REACH THE METRO AREA...THEY WILL HAVE WEAKENED CONSIDERABLY...AND OVERNIGHT MOSTLY SCATTERED SHOWERS WITH ISOLATED RUMBLES OF THUNDER WILL BE LIKELY INITIALLY...BUT AS THE NIGHT GOES ON LOOK FOR A TRANSITION TO JUST SCATTERED SHOWERS. KMSP...STILL THINKING CIGS GO DOWN OVERNIGHT...BUT SOME HI-RES GUIDANCE WANTS TO KEEP MSP JUST BARELY ON THE VFR SIDE OF THE BOUNDARY INTO TOMORROW MORNING. FEEL THAT IS UNLIKELY AT THIS TIME...AND SHOULD HAVE AT LEAST MVFR AND POSSIBLY IFR COME IN TONIGHT AND REMAIN IN PLACE FOR MUCH OF MONDAY. /OUTLOOK FOR KMSP/ TUE...VFR. WINDS E 10-15KTS. WED...MVFR LATE IN THE DAY. SHRA LIKELY. WIND E 15-25KTS. THU...MVFR PSBL. CHANCE OF SHRA. WIND E 10-15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && UPDATE...SPD SHORT TERM...RAH LONG TERM...CLF AVIATION...SPD
Hazardous weather outlook, Apr 24, 12:19 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1219 PM CDT SUN APR 24 2016 MNZ054>070-073>078-082>085-091>093-WIZ023>028-251200- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1219 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS COULD BE SEVERE DURING THE LATE AFTERNOON AND EVENING HOURS...ESPECIALLY ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY ACROSS EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION BE NEEDED OVER PORTIONS OF SOUTHERN MINNESOTA LATE THIS AFTERNOON OR EVENING. MNZ041>045-047>053-WIZ014>016-251200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-POLK-BARRON-RUSK- 1219 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY ACROSS EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 24, 7:54 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
754 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG BLUE EARTH 43.64N 94.10W
04/24/2016 FARIBAULT MN LAW ENFORCEMENT
TREE BRANCHES DOWN.
&&
SPDLocal storm report, Apr 24, 8:11 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
811 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FUNNEL CLOUD 3 S ST CLAIR 44.04N 93.86W
04/24/2016 BLUE EARTH MN LAW ENFORCEMENT
&&
SPDSpecial weather statement, Apr 24, 8:13 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
813 PM CDT SUN APR 24 2016
MNZ075>077-083>085-092-093-250145-
NICOLLET-FREEBORN-RICE-WASECA-FARIBAULT-BLUE EARTH-STEELE-LE SUEUR-
813 PM CDT SUN APR 24 2016
...A STRONG THUNDERSTORM WILL AFFECT STEELE...NORTHEASTERN BLUE
EARTH...EASTERN NICOLLET...SOUTHWESTERN RICE...WASECA...FREEBORN...LE
SUEUR AND EASTERN FARIBAULT COUNTIES...
AT 811 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM MANKATO
TO NEW RICHLAND AND JUST WEST OF ALBERT LEA...MOVING NORTHEAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MANKATO...OWATONNA...FARIBAULT...ALBERT LEA...NORTH MANKATO...ST. PETER...
WASECA...LE SUEUR...LE CENTER...EAGLE LAKE...WELLS AND JANESVILLE.
LAT...LON 4399 9375 4417 9413 4446 9396 4446 9393
4449 9390 4420 9317 4350 9319 4350 9373
TIME...MOT...LOC 0111Z 202DEG 35KT 4389 9351
ADLLocal storm report, Apr 24, 8:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
833 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FUNNEL CLOUD 2 NE MINNESOTA LAKE 43.86N 93.80W
04/24/2016 BLUE EARTH MN BROADCAST MEDIA
POSSIBLE TOUCHDOWN.
&&
SPDLocal storm report, Apr 24, 8:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
836 PM CDT SUN APR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TORNADO 1 S DELAVAN 43.75N 94.02W
04/24/2016 FARIBAULT MN LAW ENFORCEMENT
MULTIPLE REPORTS OF A BRIEF TORNADO TOUCHDOWN SOUTH OF
DELAVAN.
&&
SPDSpecial weather statement, Apr 24, 8:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 PM CDT SUN APR 24 2016
MNZ070-077-078-250215-
DAKOTA-GOODHUE-RICE-
851 PM CDT SUN APR 24 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DAKOTA...CENTRAL
RICE AND SOUTHWESTERN GOODHUE COUNTIES...
AT 850 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NERSTRAND...OR
11 MILES EAST OF FARIBAULT...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FARIBAULT...NORTHFIELD...CANNON FALLS...LONSDALE...PINE ISLAND...ZUMBROTA...
KENYON...WEBSTER...DUNDAS...GOODHUE...STANTON AND WANAMINGO.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 61 AND 74.
LAT...LON 4449 9352 4455 9335 4454 9328 4457 9328
4463 9312 4436 9254 4420 9255 4419 9308
TIME...MOT...LOC 0150Z 199DEG 36KT 4430 9306
ADLThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:07 PM CDT | Special Weather Statement | MPX | Blue Earth, Martin | 23 min |
| Apr 24, 7:11 PM CDT | Special Weather Statement | MPX | Brown, Watonwan | 34 min |
| Apr 24, 7:43 PM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Faribault, Nicollet | 47 min |
| Apr 24, 8:13 PM CDT | Special Weather Statement | MPX | Freeborn, Le Sueur, Steele, Waseca | 32 min |
| Apr 24, 8:23 PM CDT | Tornado Warning | MPX | Rice, Steele, Waseca | 13 min |
| Apr 24, 8:29 PM CDT | Tornado Warning | MPX | Freeborn, Steele | 16 min |
| Apr 24, 9:17 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 28 min |
| Apr 24, 10:05 PM CDT | Special Weather Statement | MPX | Martin, Watonwan | 40 min |
| Apr 24, 10:41 PM CDT | Special Weather Statement | MPX | Blue Earth, Faribault, Martin, Watonwan | 34 min |
| Apr 25, 8:04 AM CDT | Special Weather Statement | MPX | Hennepin | 41 min |
| Apr 25, 4:42 PM CDT | Special Weather Statement | MPX | Le Sueur | 33 min |
| Apr 25, 5:12 PM CDT | Special Weather Statement | MPX | Waseca | 48 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.